Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 4, 2012, 10:00 PM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 4, 2012, 10:15 PM CDT
- In force
- 15 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 59 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5454 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS53 KGRB 050300
SVRGRB
WIC029-061-050330-
/O.NEW.KGRB.SV.W.0066.120705T0300Z-120705T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 PM CDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOR COUNTY IN NORTHEAST WISCONSIN...
NORTHEASTERN KEWAUNEE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 1030 PM CDT
* AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF STURGEON BAY...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALGOMA...FORESTVILLE...CLAY BANKS AND RANKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4475 8733 4471 8733 4467 8737 4465 8737
4460 8743 4454 8747 4452 8747 4452 8748
4479 8761 4486 8740 4475 8732
TIME...MOT...LOC 0259Z 337DEG 29KT 4474 8747
WIND...HAIL 60MPH 1.00IN
$$
MPC1 follow-up statement
393
WWUS53 KGRB 050315
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 PM CDT WED JUL 4 2012
WIC029-061-050325-
/O.CAN.KGRB.SV.W.0066.000000T0000Z-120705T0330Z/
DOOR WI-KEWAUNEE WI-
1015 PM CDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEWAUNEE AND DOOR
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4475 8733 4471 8733 4467 8737 4465 8737
4460 8743 4454 8747 4452 8747 4452 8748
4479 8761 4486 8740 4475 8732
TIME...MOT...LOC 0315Z 337DEG 29KT 4462 8740
$$
MPCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:17 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 4, 5:17 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 517 PM CDT WED JUL 4 2012 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SYNOPSIS..HEAT WAVE TO CONTINUE FOR A COUPLE MORE DAYS...THEN AT LEAST A LITTLE COOLER FOR THE WEEKEND AND NEXT WEEK... MASSIVE UPR HIGH CREATING THE HEAT WAVE CONDITIONS ACRS THE MIDDLE OF THE COUNTRY WL RETROGRADE WWD INTO THE WRN PLAINS...THEN BUILD NWD ACRS THE CANADIAN ROCKIES NEXT WEEK. THAT WL EVENTUALLY TILT THE UPR FLOW ACRS THE FCST AREA NW. SO AFTER A COUPLE MORE DAYS OF EXTREME HEAT...TEMPS WL EDGE BACK CLOSER TO SEASONAL NORMALS. BEST CHC OF PCPN WL BE AS FRONTAL BOUNDARY LINGERS NEAR THE AREA EARLY IN THE FCST PERIOD...AND INTERACTS WITH THE HOT AND VERY HUMID AIR ACRS THE RGN. PCPN AMNTS WL DEPEND ON INDIVIDUAL CONVECTIVE SYSTEMS AND ARE TOUGH TO GAUGE...BUT SIG RAINS CERTAINLY POSSIBLE OVER AT LEAST PARTS OF THE FCST AREA. THE CHC FOR SIG PCPN WL END ONCE THE UPR FLOW TILTS NW LATE IN THE WEEKEND. && .SHORT TERM...TONIGHT AND THURSDAY. NEAR-TERM CONVECTIVE CHANCES STILL BEING MONITORED AS VERY HIGH INSTABILITY IS JUXTAPOSED WITH SUBTLE SURFACE BOUNDARY. ATMOSPHERE APPEARS TOO CAPPED...BUT ANY ISOLATED STORM THAT BREAKS CAP COULD BE STRONG. EYES THEN TURN TO CONVECTIVE CLUSTER OVER N MN LATE THIS AFTERNOON. THAT WOULD AFFECT NW PORTIONS OF FORECAST AREA AFTER 00Z. THIS COULD REMAIN SEVERE AS IT MOVES INTO NW WI GIVEN AFOREMENTIONED AXIS OF INSTABILITY. LITTLE CHANGE IN PREVIOUS FORECAST AS THURSDAY STILL APPEARS TO BE THE HOTTEST DAY OF PERIOD FOR MANY LOCATIONS...ESP EAST-CENTRAL. LONG- TERM PERIOD OF HIGH HEAT INDICES AND EXPECTED READINGS OVER 105 ON THURSDAY...SO UPGRADED TO HEAT WARNING. AGAIN...ANY CONVECTION THAT OCCURS OVERNIGHT WILL HAVE IMPACT ON LOCATION OF BOUNDARIES AND RESULTANT CLOUDS AND TEMPS. ADDITIONALLY...WEAK FRONTAL BOUNDARY WILL DRIFT SOUTH ACROSS AREA AS SURFACE HIGH PRESSURE NOSES INTO WESTERN LAKES. FRONT COULD BE FOCUS FOR ADDITIONAL STORMS...THOUGH ATMOSPHERE WILL AGAIN BE CAPPED. .LONG TERM...THU NGT THROUGH NEXT WED. HARD TO GET A GOOD HANDLE ON PCPN CHCS...BUT NEED TO KEEP CHC GOING UNTIL THE FRONT FINALLY GETS SHOVED S OF THE AREA THIS WEEKEND. THE POTENTIAL CERTAINLY EXISTS FOR EXCESSIVE RAINFALL AT SOME LOCATIONS GIVEN THE AVAILABLE MOISTURE. QUIETER WX TO RETURN NEXT WEEK UNDER NWLY UPR FLOW. BUT TEMPS WL PROBABLY STILL END UP NR OR A LITTLE ABV NORMAL...AT LEAST FOR AFTN HIGHS. && .AVIATION...AT 23Z WEDNESDAY...A SUBTLE SURFACE BOUNDARY LINGERS OVER NORTHEAST WISCONSIN AND EXTENDED INTO LOWER MICHIGAN. ISOLATED SHOWERS AND STORMS HAVE ALREADY DEVELOPED ALONG THE BOUNDARY LATE THIS AFTERNOON. CONVECTION IS JUGGLING BETWEEN A HEALTHY CAP WITH VERY UNSTABLE AIR. ONGOING CONVECTION OVER UPPER MICHIGAN WILL NEED TO BE MONITORED THIS EVENING WITH RESPECT TO DEVELOPING SOUTHEASTWARD ALONG THIS BOUNDARY. AS A RESULT ISOLDE MVFR CIGS AND IFR VSBYS POSSIBLE OVER NORTHEAST WISCONSIN. OTHERWISE BESIDES PATCHY FOG OVER NORTHERN WISCONSIN...VFR CONDITIONS TO PREVAIL. VIS LOOP THE LAST FEW DAYS INDICATE SOME SMOKE FROM THE WESTERN FIRES MAY PRODUCE SOME LOWER END VFR VSBYS THROUGH THURSDAY. TDH && .GRB WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 10 PM CDT FRIDAY FOR WIZ030-031- 035>040-045-048>050. HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR WIZ018>021-073-074. &&
Hazardous weather outlook, Jul 4, 3:15 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT WED JUL 4 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 315 PM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...ESPECIALLY OVER NORTHERN WISCONSIN. ANY STORMS THAT DEVELOP COULD PRODUCE HEAVY RAINFALL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE HEAT WAVE WILL PERSIST FOR THE REST OF THE WEEK...CREATING POTENTIALLY DANGEROUS CONDITIONS FOR ANYONE ENGAGED IN STRENUOUS OUTDOOR ACTIVITIES. THE HOTTEST TEMPERATURES ARE EXPECTED ON THURSDAY...WHEN AIR TEMPERATURES WILL REACH 100 DEGREES IN PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN...AND HEAT INDICES COULD REACH 110. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA FROM TIME TO TIME THROUGH FRIDAY NIGHT...WITH THE THREAT CONTINUING INTO THE WEEKEND OVER CENTRAL AND EAST-CENTRAL WISCONSIN. GIVEN THE HUMID CONDITIONS ACROSS THE AREA...ANY OF THE STORMS COULD PRODUCE TORRENTIAL RAINS. ALTHOUGH AN ENHANCED RISK OF SEVERE WEATHER MAY OCCUR AT SOME POINT...IT IS NOT YET POSSIBLE TO PIN- POINT WHEN THAT WOULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER MAINLY THE NORTH. LMZ521-522-541>543-052015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 315 PM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. ANY STORMS THAT DEVELOP COULD PRODUCE HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME THROUGH THE WEEKEND. GIVEN THE HOT AND HUMID CONDITIONS ACROSS THE AREA...ANY OF THE STORMS COULD PRODUCE TORRENTIAL RAINS. ALTHOUGH AN ENHANCED RISK OF SEVERE WEATHER MAY OCCUR AT SOME POINT...IT IS NOT YET POSSIBLE TO PIN-POINT WHEN THAT WOULD OCCUR. PATCHY DENSE FOG IS POSSIBLE AT TIMES THROUGH THE END OF THE WEEK...ESPECIALLY OVER THE LAKE. JKL/JS
In the hours before
Special weather statement, Jul 4, 6:29 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 629 PM CDT WED JUL 4 2012 WIZ011>013-050030- FLORENCE-FOREST-NORTHERN MARINETTE COUNTY- 629 PM CDT WED JUL 4 2012 ...STRONG STORM OVER CENTRAL FLORENCE COUNTY... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL FLORENCE COUNTY...MOVING EAST-SOUTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUNBAR... AURORA... NIAGARA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MPC
Local storm report, Jul 4, 6:52 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 N FENCE 45.81N 88.43W
07/04/2012 E1.00 INCH FLORENCE WI LAW ENFORCEMENT
&&
BERSCHSpecial weather statement, Jul 4, 7:15 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 715 PM CDT WED JUL 4 2012 WIZ005-010>013-018-050115- FLORENCE-FOREST-LINCOLN-NORTHERN MARINETTE COUNTY-ONEIDA-VILAS- 715 PM CDT WED JUL 4 2012 ...GUST FRONT WITH UP TO 45 MPH WINDS OVER NORTH CENTRAL WISCONSIN... AT 706 PM CDT...A THUNDERSTORM COMPLEX TRACKING OVER UPPER MICHIGAN HAS CREATED A GUST FRONT WHICH IS DROPPING SOUTHWARD OVER NORTH CENTRAL WISCONSIN THIS EVENING. WINDS SHIFTING TO THE NORTH AND BRIEFLY GUSTING TO 45 MPH WILL MARK THE GUST FRONTS PASSAGE. TEMPERATURES WILL ALSO SIGNIFICANTLY COOL. * THIS GUST FRONT WILL REACH... EAGLE RIVER BY 720 PM CDT... WILLOW RESERVOIR BY 730 PM CDT... RHINELANDER BY 745 PM CDT... WOODBORO BY 750 PM CDT... TRIPOLI BY 755 PM CDT... TOMAHAWK BY 805 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS GUST FRONT PASSES. TH
Local storm report, Jul 4, 7:27 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
727 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST PRESQUE ISLE 46.25N 89.73W
07/04/2012 E50 MPH VILAS WI TRAINED SPOTTER
15 INCH TREE AND POWER LINES DOWN. TIME ESTIMATED.
&&
BERSCHLocal storm report, Jul 4, 7:59 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM NON-TSTM WND GST EAGLE RIVER 45.91N 89.25W
07/04/2012 U0.00 MPH VILAS WI TRAINED SPOTTER
TREES DOWN. POWER IS OUT.
&&
BERSCHSpecial weather statement, Jul 4, 8:50 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 850 PM CDT WED JUL 4 2012 WIZ011-013-021-022-040-073-074-050245- DOOR-FOREST-KEWAUNEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 850 PM CDT WED JUL 4 2012 ...GUST FRONT AND THUNDERSTORMS TO AFFECT THE AREA THIS EVENING... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A CLUSTER OF THUNDERSTORMS EXTENDED FROM LAONA TO MARINETTE...AND MOVING SOUTHEAST AT 35 MPH. HOWEVER THIS CLUSTER OF STORMS HAVE PRODUCED A PRECEDING GUST FRONT WHICH WILL PASS OVER NORTHEAST WISCONSIN AND PARTS OF EAST CENTRAL WISCONSIN DURING THE REMAINDER OF THE EVENING. WINDS SHIFTING TO THE NORTH AND BRIEFLY GUSTING TO 40 TO 45 MPH CAN BE EXPECTED WITH THIS GUST. PEA SIZE HAIL...WINDS GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THE STORMS. BOATERS SHOULD CONSIDER SEEKING SAFE HARBOR UNTIL THE FRONT AND STORMS PASS. * THUNDERSTORMS WILL BE NEAR... EPHRAIM BY 900 PM CDT... EGG HARBOR BY 905 PM CDT... POUND BY 915 PM CDT... STURGEON BAY BY 920 PM CDT... OCONTO BY 945 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:44 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 46 min |
| Jul 4, 8:11 PM CDT | Special Marine Warning | GRB | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.